MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PIN TRL LNR NEUT 52ODX32ID; HIP INSTRUMENTS : ACETABULAR TRIALS

DEPUY ORTHOPAEDICS INC US PIN TRL LNR NEUT 52ODX32ID; HIP INSTRUMENTS : ACETABULAR TRIALS
Catalog Number 221832052
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a tha for hip joint oa.During surgery, the liner in question broke.The surgery was completed successfully without any surgical delay.There was no patient consequence.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary it was reported that on (b)(6) 2024, the patient underwent a tha for hip joint oa.During surgery, the liner in question broke.The surgery was completed successfully without any surgical delay.No further information is available.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed one locking tab broken from the pin trl lnr neut 52odx32id's edge surface.Broken fragment was returned for evaluation.Additionally, device exhibits signs of repetitive usage.Potential cause can be traced to a component failure that has been caused by exposure to unintended forces, like usage of excessive force while trailing, and/or during assembling the device.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the pin trl lnr neut 52odx32id would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
PIN TRL LNR NEUT 52ODX32ID
Common Device Name
HIP INSTRUMENTS : ACETABULAR TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21100860
Report Number1818910-2025-00384
Device Sequence Number15742023
Product Code HWT
UDI-Device Identifier10603295100720
UDI-Public(01)10603295100720(10)AZ690422
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number221832052
Device Lot NumberAZ690422
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/15/2024
Supplement Date Received by Manufacturer01/17/2025
02/17/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date01/22/2025
02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown